The Naked Scientists

The Naked Scientists Forum

Author Topic: i'm sick and i need help  (Read 2794 times)

Offline daniela

  • First timers
  • *
  • Posts: 9
    • View Profile
i'm sick and i need help
« on: 23/03/2006 02:40:56 »
hi, i was recently living in venezuela, but i came to the u.s.a. three weeks ago.  somehow, while in venezuela, i got blastocystis hominis.  to get rid of it i took metronidazole, 500 mg, 3 times a day for 10 days...now i have clostridium difficile.  the doctor says it's a bit strange, because the metronidazole should have killed that too, and due to recent lab results it is evident that i effectively got rid of the blastocystis hominis.  now i am taking vancocin, (vancomycin hydrochloride), 125 mg, 4 times a day.  i've been on this medication for like 4 and 1/2 days already and i don't feel different really.  i was lucky to detect this early, because i was just getting a health certificate done.  before the blastocystis hominis i didn't even think i was sick.  i mean i had very little symptoms...right now i don't feel very well.  i can't digest anything.  i eat little and drink a lot of gatorade.  it worries me to think that this clostridium difficile may be a mutation and that this is the reason it hasn't responded to the metronidazole.  i believe in preventive medicine.  i am a young woman 24 yrs. and in extremely good health.  should i have anything to worry about??  or is this all routine??  please help me out.


 

Offline ukmicky

  • Moderator
  • Neilep Level Member
  • *****
  • Posts: 3011
    • View Profile
    • http://www.space-talk.com/
Re: i'm sick and i need help
« Reply #1 on: 23/03/2006 03:19:54 »
hi Daniela
 Firstly i'm not a doctor but i believe what could have happened is the antibiotics which you took (metronidazole) could have interfered with the normal internal balance of your intestines. Our intestines can contain many bacteria which normally do us no harm and  Clostridium difficile bacteria can be a normal inhabitant sometimes  antibiotics can upset the normal harmony within our intestines allowing some bacteria to grow unchecked. when that happens you can get symptoms like diarrhea upset stomach cramps etc .
In your case the metronidazole didn't clear it up which can happen from time to time and so the doctor has prescribed vancomycin which should work.

Hopefully a doctor will come online at some stage and give a more authoritative reply AND TELL YOU IF I'M WRONG but please do not worry because your doctor should know what he's doing. Some useful links below

http://www.cmaj.ca/cgi/content/abstract/171/1/51
http://www.diagnose-me.com/cond/C582184.html
http://healthlink.mcw.edu/article/954992292.html

Michael
« Last Edit: 23/03/2006 03:28:39 by ukmicky »
 

Offline daniela

  • First timers
  • *
  • Posts: 9
    • View Profile
Re: i'm sick and i need help
« Reply #2 on: 23/03/2006 04:20:53 »
hey michael, thanks for replying.  you're a nice guy.
 

The Naked Scientists Forum

Re: i'm sick and i need help
« Reply #2 on: 23/03/2006 04:20:53 »

 

SMF 2.0.10 | SMF © 2015, Simple Machines
SMFAds for Free Forums